MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Catalog Number ATG120244
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The device has not been returned to the manufacturer for evaluation.However, photos and an image were provided for review.The investigation of the reported event is currently underway.H11: d2b (lit; dqy).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the balloon capsule allegedly body off during the operation.It was further reported that the capsule cannot be captured through interventional techniques.Reportedly, the patient had to undergo open thoracic surgery to take out the balloon.The current status of the patient was unknown.
 
Event or Problem Description
It was reported that during angioplasty procedure, the pta balloon capsule allegedly fell off during the operation and could not be removed.It was further reported that the capsule cannot be captured through interventional techniques.Reportedly, the patient was in the cardiac surgery of the open thoracic surgery to take out the balloon.The current status of the patient is stable.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.One x-ray image was provided and reviewed.The image provided shows a stent graft in the chest with apparent disruption of the stents.There is a sheath above the stent with a wire and device within the tip of the sheath.There is also a wire/catheter within the stent.This appears to be the balloon catheter, but there is no wire within the catheter.Two photos were provided and reviewed.The first photo shows the distal end of the catheter shaft, with the balloon detached and not seen in the picture.The second photo shows the atlas gold balloon completely detached from the catheter shaft and inverted with blood residues.No other anomalies were noted.Therefore, the investigation is confirmed for the reported balloon detachment and difficult to remove as the balloon is completely detached and inverted which would contribute removal difficulties.The presence of stents at the treatment site may have contributed to the reported detachment and removal difficulty.However, a definitive root cause could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20506763
Report Number2020394-2024-01617
Device Sequence Number8380815
Product Code DQY
UDI-Device Identifier00801741061028
UDI-Public(01)00801741061028(17)250715(10)93UG0080
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K122984
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2025
Device Catalogue NumberATG120244
Device Lot Number93UG0080
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer03/10/2025
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown